I take predisone and have severe bruising. What can I do?

Answers (3)

1 Feb 2013

This is a side effect of prednisone. Unfortunately there is not much you can do. You can discuss it with your Dr. Perhaps you could tolerate a lower dose or be able to taper off.

Votes: +0
boombeen 2 Feb 2013

I have unsightly bruising on my wrists. They just pop up & take a very long time to fade. Unfortunately the only thing that helps is MAKEUP. I use Dermablend to cover them up.

1 Feb 2013

See your doctor and have blood work done. Lupus affects every organ system. Bruising is a symptom that can have multiple causes.

Votes: +0

3 Feb 2013

Hello nm1. The joke goes, so stop doing that! Sorry but prednisone does cause bruising under the skin both spontaneously and when bumped. High dose prednisone side effects are numerous. I have learned to live with it considering the alternative of no prednisone is far worse for me.

I do have blood work done every four weeks, sometimes every two weeks to be sure all my systems are working properly. Be very careful not to take any blood thinners including the NSAID group. This causes more bleeding and therefore more bruising and can put you at risk.

The reddish purple bruising under the skin looks worse than what it is as it is very superficial. My calves are quite covered with this. My doctor has a name for it, I don't recall. She is not concerned, it just doesn't look good. Karen

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I just started prednisone & feeling rapid heart beat/jittery. Anything to do ? Will it go away ?

I have been on prednisone several times & never felt this way. I guess, no coffee ..Anyone have any suggestions ? Also, what is normal course for ...

1 answer 17 May 2010

Will Prednisone cause my shingles to return?

I had shingles 2 mon. ago. I have retroperitoneal fibrosis. My dr. wants to put me on predisone?

1 answer 18 Nov 2010

Prednisone - could this give you severe dizziness while taking it and for a month after stopping?

Would it be possibleif you took 120mgpredisone in a 6 hour period plus?a full 14 day cycle of5 mg12 xday for4days,6tabs a day2days,3tabs2days,2tabs2 ...

1 answer 18 Aug 2011

I am tapering off predisone on my own?

I'm on predisone for low platelet count, although its not low enough to have caused bleeding. However, I have to see a hemotologist. Apparently ...

2 answers 9 Oct 2011

Is bruising on the back of my calves considered to be a severe symptom that needs to be addressed?

I presently take geodon 1x dly 20 mg, lamictal 1x dly 200mg, vistaril 2x dly 25 mg, and celexa 1x dly 20 mg; which med is causing the bruising and is ...

1 answer 5 May 2014